EconPapers    
Economics at your fingertips  
 

Regional Convergence in the Russian Federation: Spatial and Temporal Dynamics

Jens K. Perret ()
Additional contact information
Jens K. Perret: International School of Management (ISM)

Journal of Quantitative Economics, 2019, vol. 17, issue 1, 11-39

Abstract: Abstract Set in the context neoclassical growth theory the discussion of economic convergence is revisited in the context of the Russian Federation. Compared to previous similar studies, here a larger more comprehensive data set is implemented (1994–2013) allowing to check for differences in convergence during different time periods. Using a panel approach more reliable results are achieved. The stability of these results is strengthened by estimating Kernel density to test for the presence of potential groups of regions with different steady states, on the one hand, and Markov transition matrices to test for the temporal stability of the regions on the other. Finally, a quantile regression approach is used to assure overall stability of the convergence speed. All results show that Russia reports absolute convergence up to Vladimir Putin’s second term as president and occurring again during his third term in office and conditional convergence in all time periods. All results remain stable even when including spatial effects or when testing for temporal stability. Quantile regression analysis also reports a more or less stable speed of convergence across the whole time horizon which is significantly higher than comparable results for the US or across regions of the European Union.

Keywords: Russian Federation; Quantile regression; Regional economics; Economic convergence; Growth dynamics; Panel econometrics; Spatial econometrics; Kernel density estimation (search for similar items in EconPapers)
JEL-codes: C21 C23 P25 R11 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s40953-018-0126-7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:17:y:2019:i:1:d:10.1007_s40953-018-0126-7

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-04-09
Handle: RePEc:spr:jqecon:v:17:y:2019:i:1:d:10.1007_s40953-018-0126-7